Start Submission Become a Reviewer

Reading: Managing statin-related muscle problems

Download

A- A+
dyslexia friendly

Clinical Pharmacology Corner

Managing statin-related muscle problems

Author:

C N Wijekoon

Faculty of Medicine, Ragama, University ofKelaniya, LK
About C N
Senior Lecturer in Pharmacology, Specialist Physician
X close

Abstract

A 60-year-old man with coronary artery disease comes for a follow-up visit. At his previous visit 2 months ago, you reduced his atorvastatin dose to 10 mg from 40 mg daily as he complained of severe myalgia and his creatine kinase level was twice the upper limit of normal. No other cause was found for his muscle problem. After taking the reduced dose for 3 weeks he stopped atorvastatin completely as troublesome myalgia persisted. He has not taken a statin in the last 5 weeks and his myalgia has improved. Now he is reluctant to be restarted on a statin.

What are your options to manage this patient?

Journal of the Ceylon College of Physicians, 2014,45,51-56

How to Cite: Wijekoon, C.N., (2015). Managing statin-related muscle problems. Journal of the Ceylon College of Physicians. 45(1-2), pp.51–56. DOI: http://doi.org/10.4038/jccp.v45i1-2.7730
Published on 29 Oct 2015.

Downloads

  • PDF (EN)

    comments powered by Disqus